Alert archive / Hawaii / Wind Advisories in 2020
Wind Advisory 16, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 10, 2020, 5:11 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jun 10, 2020, 6:00 PM HST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2020, 5:11 PM HST (03:11 UTC)
- In effect from
- Jun 10, 2020, 6:00 PM HST
- Expired
- Jun 12, 2020, 3:22 AM HST
- In force
- 33 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 3.2 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWHW70 PHFO 110311 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 511 PM HST Wed Jun 10 2020 ...WIND ADVISORY THROUGH THURSDAY FOR LANAI ... HIZ014-015-111615- /O.NEW.PHFO.WI.Y.0016.200611T0400Z-200612T0400Z/ Lanai Makai-Lanai Mauka- Including the cities of Manele and Lanai City 511 PM HST Wed Jun 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 40 mph expected. * WHERE...Lanai. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$
4 follow-up statements
671 WWHW70 PHFO 111314 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 314 AM HST Thu Jun 11 2020 ...WIND ADVISORY THROUGH THURSDAY FOR LANAI ... HIZ016-019-024>026-120215- /O.EXA.PHFO.WI.Y.0016.000000T0000Z-200612T0400Z/ Kahoolawe-Maui Central Valley-South Big Island- Big Island North and East-Kohala- Including the cities of Kahului, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 314 AM HST Thu Jun 11 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with localized gusts over 45 mph expected. * WHERE...Portions of Kahoolawe, Maui and the Big Island Hawaii. * WHEN...Until 6 PM HST late this afternoon. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$ HIZ014-015-120215- /O.CON.PHFO.WI.Y.0016.000000T0000Z-200612T0400Z/ Lanai Makai-Lanai Mauka- Including the cities of Manele and Lanai City 314 AM HST Thu Jun 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with localized gusts over 45 mph expected. * WHERE...Lanai. * WHEN...Until 6 PM HST late this afternoon. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$
197 WWHW70 PHFO 111324 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 324 AM HST Thu Jun 11 2020 ...WIND ADVISORY THROUGH TODAY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... HIZ016-019-024>026-120215- /O.EXA.PHFO.WI.Y.0016.000000T0000Z-200612T0400Z/ Kahoolawe-Maui Central Valley-South Big Island- Big Island North and East-Kohala- Including the cities of Kahului, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 324 AM HST Thu Jun 11 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with localized gusts over 45 mph expected. * WHERE...Portions of Kahoolawe, Maui and the Big Island Hawaii. * WHEN...Until 6 PM HST late this afternoon. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$ HIZ014-015-120215- /O.CON.PHFO.WI.Y.0016.000000T0000Z-200612T0400Z/ Lanai Makai-Lanai Mauka- Including the cities of Manele and Lanai City 324 AM HST Thu Jun 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with localized gusts over 45 mph expected. * WHERE...Lanai. * WHEN...Until 6 PM HST late this afternoon. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$
858 WWHW70 PHFO 120135 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 335 PM HST Thu Jun 11 2020 ...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... HIZ014>016-019-024>026-121445- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-200612T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley- South Big Island-Big Island North and East-Kohala- Including the cities of Manele, Lanai City, Kahului, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 335 PM HST Thu Jun 11 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Northeast winds 25 to 35 mph with localized gusts over 45 mph expected. * WHERE...Portions of Kahoolawe, Maui and the Big Island Hawaii. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$ Kino
810 WWHW70 PHFO 121322 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 322 AM HST Fri Jun 12 2020 ...WIND ADVISORY CANCELLED... HIZ014>016-019-024>026-121430- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-200612T1600Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley- South Big Island-Big Island North and East-Kohala- Including the cities of Manele, Lanai City, Kahului, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, and Waikoloa 322 AM HST Fri Jun 12 2020 ...WIND ADVISORY IS CANCELLED... Winds will be breezy and gusty today but will be below advisory levels. $$ Wroe
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 10, 4:04 PM HST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 10, 4:04 PM HST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 404 PM HST Wed Jun 10 2020 .SYNOPSIS... Trade winds will strengthen through Thursday, then continue through the upcoming weekend. Clouds and showers will favor windward and mountain areas each day, especially through the overnight and early morning periods. Although mostly dry conditions will prevail over leeward locations, a few brief showers will remain possible each day. && .DISCUSSION... A ridge to the north of the islands will strengthen which in turn will result in an uptick to our trade winds over the next day. Have made some tweaks to the winds, limiting our speeds to just below wind advisory levels in some of the typical windier areas like over and immediately downwind of the Kohala Mountains on the Big Island, over Kahoolawe and Lanai. Should winds pick up more than expected, these are the most likely areas to approach or exceed advisory levels. The morning ASCAT pass showed a solid area of 25 knots over the Alenuihaha Channel, and a some in the Kaiwi Channel and in the waters northwest of Kauai. An upper level low is forecast to develop along an upper level trough that is currently to the northeast of the islands on Friday. This upper level low could help to enhance some showers, but indications are that the mid levels will remain stable with 700 and 500 mb level temperatures remaining near normal, and precipitable water values expected to be at or below normal. Will continue to watch this features development, but the forecast remains the typical trade wind pattern with showers focused over windward and mauka areas. The high is expected to weaken a bit and start to lift to the northeast early next week which could cause the winds to weaken a bit. && .AVIATION... Easterly trade winds will continue to slowly build into Thursday as a surface high builds to the north. AIRMET Tango for moderate low level turbulence remains in effect and will likely be needed into the weekend. On Thursday, winds could become strong enough to require AIRMET Tango for STG SFC WND, and a building ridge aloft will produce a robust low level inversion, potentially leading to isolated areas of severe low level turbulence. VFR conditions will prevail over leeward areas, but moisture in the trade wind flow will produce periods of MVFR ceilings and briefly lowered visibility in SHRA over windward slopes. AIRMET Sierra for MTN OBSC is currently in place for windward Big Island and will be needed elsewhere at times. && .MARINE... Strengthening high pressure NNE of the islands will bring increasing trade winds, with strong to near-gale force winds expected, strongest in the channels. Winds and seas will likely peak tonight into Friday before easing slightly over the weekend as the ridge to the N weakens. The Small Craft Advisory (SCA) currently posted for the windier zones around Maui County and the Big Island, as well as the Kaiwi Channel has been expanded to include additional waters around Kauai and Oahu through Thursday afternoon. Surf will remain below advisory levels along all shores through the weekend. Small swells from the SSE and SW will deliver small surf to S facing shores for the next few days. Increasing short- period wind waves along E facing shores are expected to peak below advisory levels Thursday/Friday before diminishing slightly over the weekend. A tiny, short-period N swell is expected the next couple of days, keeping surf on north facing shores from going flat. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Saturday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 PM HST Thursday for Kauai Northwest Waters-Kauai Leeward Waters-Kauai Channel-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters. && DISCUSSION...M Ballard AVIATION...Wroe MARINE...TS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:14 PM HST | Gale Warning | HFO | 5 hr | |
| Jun 11, 12:14 PM HST | Small Craft Advisory | HFO | 10 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.